Lortab Abuse: Effects, Signs & Symptoms

Lortab Abuse: Effects, Signs & SymptomsLortab is a narcotic painkiller and combination drug that includes the opioid hydrocodone as well as the over-the-counter pain reliever acetaminophen. This is a schedule II drug as classified by the Drug Enforcement Administration1 because there is a high potential for abuse and a major risk of getting addicted to it. Nearly four million Americans misuse prescription opioids like Lortab and three million develop an opioid use disorder.2 If you have been abusing Lortab, or you suspect someone else is, learn the signs of a substance use disorder so that you know when and how to reach out for help.

Symptoms and Side Effects of Lortab Addiction

Lortab is a very dangerous drug to misuse because it is so easy to develop a dependence to it and because of the risk of overdose. No matter how many of the following criteria you see in yourself as it relates to Lortab misuse, if you are misusing this drug you are putting yourself at risk and should take concrete steps to stop. Just two or more of the following symptoms or behaviors could indicate you have a substance use disorder:3

  • You have noticed that you spend a lot of time using the drug, trying to get more, or recovering or feeling bad after using.
  • You’re abandoning or spending less time on things you used to do and enjoy because of the time you spend on using Lortab.
  • When you do use it you end up taking more than you intended.
  • Your attempts to stop misusing Lortab have so far failed.
  • When you do try to stop using it you experience cravings.
  • Family or friends are worried about you or your relationships are suffering because of drug use.
  • You don’t have time or energy to fulfill all of your usual responsibilities.
  • You use Lortab in dangerous situations that put your health or life at risk.
  • The drug is causing health problems, but you keep using it.
  • You have developed a tolerance to Lortab and opioids in general.
  • You go through withdrawal when not using.

Signs of Addiction

These are indicators you should be able to see in yourself.  But they are not always easy to spot in other people. If you are concerned about someone else misusing Lortab look for these behaviors. But also the signs that they are getting high on opioids.4 These signs include a happy, euphoric mood that may swing into depression or irritability, confusion and poor coordination, lethargy and drowsiness, and physical signs like small pupils and constipation. These, as well as unusual behavioral changes, should be cause for concern.

It is also important to look out for signs that someone may be overdosing on Lortab. This can be fatal, but it is also reversible if you get medical attention in time. Signs of opioid overdose5 include unresponsiveness or loss of consciousness, very shallow breathing, a slow heart rate and clammy, pale, or bluish-tinged skin.

Reach Out For Help

We provide holistic care and treatment using an individualized approach specifically tailored to your needs. Our holistic care and treatment is based on the best scientific evidence available. Secondly, we help you lead a healthy, substance-free life with adaptive coping and problem-solving skills. Don’t let Ecstasy addiction control your life. Our addiction professionals can help you get on a path of recovery, significantly changing your life. Contact us today for more information on our certified staff of professionals, as well as our first-rate facilities.

  1. Drug Enforcement Administration. Hydrocodone.
    https://www.deadiversion.usdoj.gov/drug_chem_info/hydrocodone.pdf
  2. The New England Journal of Medicine. Treatment of Opioid Use Disorders.
    https://www.nejm.org/doi/full/10.1056/NEJMra1604339
  3. American Psychiatric Association. Opioid Use Disorder Diagnostic Criteria.
    https://pcssnow.org/wp-content/uploads/2014/02/5B-DSM-5-Opioid-Use-Disorder-Diagnostic-Criteria.pdf
  4. Mayo Clinic. Drug Addiction.
    https://www.mayoclinic.org/diseases-conditions/drug-addiction/symptoms-causes/syc-20365112
  5. National institutes of Health. MedlinePlus. Opioid Abuse and Addiction.
    https://medlineplus.gov/opioidabuseandaddiction.html
Coronavirus (COVID-19): Response and Updates for Clients, Families, and Referents Read More